Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 433, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 21, 2015, 6:35 PM CDT for Dale County, Henry County, Houston County, Alabama. It was in force for 40 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2015, 6:35 PM CDT (23:35 UTC)
- Expired
- Aug 21, 2015, 7:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Dale County, AL, Henry County, AL, Houston County, AL
The radar
The Ft Rucker radar (KEOX), 14 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 6:39 PM CDT | HAIL 0.25 | 3 E Midland City, AL | DOTHAN AIRPORT OBSERVER REPORTED PEA SIZE HAIL. |
| Aug 21, 6:40 PM CDT | TSTM WND DMG | 1 Ne Midland City, AL | POWER LINES DOWN AND SMALL HAIL REPORTED NEAR THE DOTHAN AIRPORT. UPDATED LOCATION TO BE ALONG HIGHWAY 134. |
| Aug 21, 6:40 PM CDT | TSTM WND DMG | 2 Se Midland City, AL | POWER LINES DOWN AND SMALL HAIL REPORTED NEAR THE DOTHAN AIRPORT. |
| Aug 21, 6:48 PM CDT | HAIL 1 | 4 Nnw Dothan, AL | ESTIMATED QUARTER SIZE HAIL NEAR THE DALE-HOUSTON COUNTY BORDER...JUST INTO HOUSTON COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1530 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
715
WUUS52 KTAE 212335
SVRTAE
ALC045-067-069-220015-
/O.NEW.KTAE.SV.W.0433.150821T2335Z-150822T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
635 PM CDT FRI AUG 21 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAR NORTHWESTERN HOUSTON COUNTY IN SOUTHEASTERN ALABAMA...
FAR SOUTHWESTERN HENRY COUNTY IN SOUTHEASTERN ALABAMA...
SOUTHEASTERN DALE COUNTY IN SOUTHEASTERN ALABAMA...
* UNTIL 715 PM CDT
* AT 634 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER MIDLAND
CITY...OR NEAR HEADLAND. THIS STORM WAS NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
HEADLAND...DOTHAN...MIDLAND CITY...NEWTON...PINCKARD...KINSEY...
GRIMES...NAPIER FIELD...BROWNS CROSSROADS...KIRKLAND CROSSROADS...
BAGWELLS CROSSROADS...BLACKWOOD...SYLVAN GROVE...KELLY SPRINGS...
CURRYTOWN AND GOLDBERG FIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3138 8531 3125 8538 3124 8555 3133 8562
3144 8551
TIME...MOT...LOC 2334Z 123DEG 4KT 3133 8545
$$
08-LAMERS2 follow-up statements
998
WWUS52 KTAE 212346
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
646 PM CDT FRI AUG 21 2015
ALC045-067-069-220015-
/O.CON.KTAE.SV.W.0433.000000T0000Z-150822T0015Z/
HOUSTON AL-HENRY AL-DALE AL-
646 PM CDT FRI AUG 21 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHWESTERN HOUSTON...SOUTHWESTERN HENRY AND SOUTHEASTERN DALE
COUNTIES...
AT 646 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER MIDLAND CITY...OR NEAR DOTHAN. THIS
STORM WAS NEARLY STATIONARY.
THE DOTHAN AIRPORT MEASURED A WIND GUST TO 46 MPH AND ALSO REPORTED
HAIL WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HEADLAND...DOTHAN...MIDLAND CITY...NEWTON...PINCKARD...KINSEY...
GRIMES...NAPIER FIELD...BROWNS CROSSROADS...KIRKLAND CROSSROADS...
BAGWELLS CROSSROADS...BLACKWOOD...SYLVAN GROVE...KELLY SPRINGS...
CURRYTOWN AND GOLDBERG FIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3138 8531 3125 8538 3124 8555 3133 8562
3144 8551
TIME...MOT...LOC 2346Z 325DEG 3KT 3131 8546
$$
08-LAMERS557
WWUS52 KTAE 220006
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
706 PM CDT FRI AUG 21 2015
ALC045-067-220015-
/O.CAN.KTAE.SV.W.0433.000000T0000Z-150822T0015Z/
HENRY AL-DALE AL-
706 PM CDT FRI AUG 21 2015
...THE SEVERE THUNDERSTORM WARNING FOR FAR SOUTHWESTERN HENRY AND
SOUTHEASTERN DALE COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3131 8535 3125 8538 3125 8547 3126 8548
3129 8548 3129 8542 3131 8542
TIME...MOT...LOC 0005Z 123DEG 4KT 3132 8548
$$
ALC069-220015-
/O.CON.KTAE.SV.W.0433.000000T0000Z-150822T0015Z/
HOUSTON AL-
706 PM CDT FRI AUG 21 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHWESTERN HOUSTON COUNTY...
AT 705 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER MIDLAND CITY...OR 7 MILES NORTHWEST OF DOTHAN. THIS
STORM WAS NEARLY STATIONARY.
ANOTHER SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED TO THE SOUTHEAST
THAT INCLUDES MORE OF HOUSTON COUNTY...AND THAT IS VALID UNTIL 745
PM CDT.
LOCATIONS IMPACTED INCLUDE...
DOTHAN...MIDLAND CITY...KINSEY AND KELLY SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3131 8535 3125 8538 3125 8547 3126 8548
3129 8548 3129 8542 3131 8542
TIME...MOT...LOC 0005Z 123DEG 4KT 3132 8548
$$
08-LAMERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:58 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Aug 21, 2:58 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 358 PM EDT FRI AUG 21 2015 .Near Term [Through Tonight]... Scattered afternoon storms are likely to dissipate quickly after sunset this evening. Prior to sunset, a couple of stronger storms remain possible given steeper than average mid-level lapse rates and CAPE values around 3000 j/kg. The highest coverage of storms this afternoon is still expected to be across the western part of the forecast area. Overnight lows in the mid to upper 70s are expected. .Short Term [Saturday Through Sunday Night]... Upper ridge centered over the Gulf of Mexico will limit rain chances and push temperatures into the upper 90s on Saturday. Dewpoints in the lower to mid 70s will push heat index values to near Heat Advisory levels during the afternoon. The upper ridge will weaken on Sunday as a weak trough digs into the southeastern states. Temperatures will remain hot, but there should be a few more afternoon thunderstorms around than on Saturday. .Long Term [Monday Through Friday]... For much of the extended period, an upper trough is forecast to be in place along the eastern seaboard, with a front dropping into the forecast area late Monday before stalling on Tuesday. This boundary is expected to roughly bisect the area keeping higher rain chances over the eastern half and lower rain chances over the western half. && .Aviation... [Through 18Z Saturday] Mainly VFR conditions are expected outside of scattered afternoon storms. A brief period of MVFR conditions is possible around dawn. && .Marine... High pressure over the waters will keep winds and seas low into next week. && .Fire Weather... With high pressure in place, dispersions will be low through Saturday. Hot, humid summertime conditions will persist through the period. && .Hydrology... Rain chances will be on the decline into the weekend. Drier conditions from Saturday and into much of next week will prevent any flood concerns. && .Preliminary Point Temps/PoPs... Tallahassee 76 98 75 96 74 / 20 30 10 40 20 Panama City 79 92 78 92 77 / 10 20 10 30 20 Dothan 75 95 75 95 74 / 20 30 10 40 20 Albany 76 96 75 95 74 / 10 30 20 40 20 Valdosta 76 97 75 96 73 / 20 30 20 40 20 Cross City 77 97 75 94 74 / 10 30 20 40 20 Apalachicola 78 94 78 93 77 / 10 20 10 30 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...DVD SHORT TERM...CAMP LONG TERM...CAMP AVIATION...DVD MARINE...CAMP FIRE WEATHER...LAMERS HYDROLOGY...CAMP/GODSEY
In the hours before
Special weather statement, Aug 21, 3:19 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
419 PM EDT FRI AUG 21 2015
FLZ026-212100-
LIBERTY FL-
419 PM EDT FRI AUG 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LIBERTY COUNTY UNTIL 500
PM EDT...
AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTHEAST OF BLOUNTSTOWN...MOVING NORTH
AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. WINDS
MAY GUST AHEAD OF RAIN AND LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
ORANGE...CLIO...JENSEN PLACE...LEWIS...WOODS...VILAS...NIXON
GARDEN...TELOGIA...CENTRAL CITY...RED HILL AND ESTIFFANULGA.
LAT...LON 3019 8509 3024 8508 3026 8506 3030 8506
3031 8503 3032 8505 3034 8505 3037 8504
3039 8501 3040 8503 3035 8469 3033 8472
3032 8470 3029 8473 3027 8474 3025 8472
3014 8475
TIME...MOT...LOC 2018Z 188DEG 6KT 3023 8494
08-LAMERSSpecial weather statement, Aug 21, 5:53 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
553 PM CDT FRI AUG 21 2015
ALZ068-FLZ007-008-212345-
GENEVA AL-NORTH WALTON FL-CENTRAL WALTON FL-
553 PM CDT FRI AUG 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GENEVA AND NORTHWESTERN
WALTON COUNTIES UNTIL 645 PM CDT...
AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ONYCHA
TO NEAR CRESTVIEW...AND MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. WINDS
MAY GUST AHEAD OF ANY RAIN OR LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
SAMSON...EGLIN AIR FORCE BASE...LIBERTY...PAXTON...PINEY GROVE...
PERA...POND CREEK...LAKEWOOD...SELLERSVILLE...MARL...GASKIN...
WEEKS...OAKWOOD HILLS...LOGAN FIELD MUNICIPAL A/P...FOX HILL...
GLENDALE...CLUSTER SPRINGS...GORDON...FLOWERSVILLE AND ALPINE
HEIGHTS.
LAT...LON 3099 8639 3100 8619 3119 8619 3119 8611
3120 8593 3100 8602 3099 8604 3095 8604
3088 8607 3060 8634 3061 8639
TIME...MOT...LOC 2253Z 283DEG 11KT 3117 8622 3071 8658
08-LAMERSLocal storm report, Aug 21, 6:00 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
700 PM EDT FRI AUG 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND GST SHELL ARMY FIELD 31.36N 85.85W
08/21/2015 M49 MPH COFFEE AL AWOS
43 KNOT PEAK WIND GUST AT SHELL ARMY FIELD AWOS KSXS
&&
08-LAMERSSpecial weather statement, Aug 21, 6:03 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
603 PM CDT FRI AUG 21 2015
ALZ066-067-212345-
DALE AL-HENRY AL-
603 PM CDT FRI AUG 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HENRY AND SOUTHERN
DALE COUNTIES UNTIL 645 PM CDT...
AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MULTIPLE STRONG THUNDERSTORMS OVER SOUTHWESTERN HENRY AND SOUTHERN
DALE COUNTIES...AND ALL WERE GENERALLY MOVING SLOWLY.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH ANY
OF THESE STORMS. PEOPLE IN THIS AREA SHOULD MONITOR FOR ANY POSSIBLE
WARNINGS IF STORMS STRENGTHEN.
LOCATIONS IMPACTED INCLUDE...
DALEVILLE...HEADLAND...OZARK...FORT RUCKER...ENTERPRISE...DOTHAN...
MIDLAND CITY...LEVEL PLAINS...NEWTON...PINCKARD...KINSEY...
CLAYHATCHEE...GRIMES...NEWVILLE...NAPIER FIELD...WATERFORD...HOOPER
STAGE FIELD...LOWE ARMY HELIPORT...KELLY AND HEADLAND MUNICIPAL A/P.
LAT...LON 3131 8523 3131 8542 3129 8542 3128 8548
3125 8548 3124 8549 3127 8561 3127 8566
3122 8570 3120 8579 3144 8579 3149 8521
TIME...MOT...LOC 2301Z 250DEG 6KT 3128 8571
08-LAMERSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 5:09 PM CDT | Severe Thunderstorm Warning | TAE | Coffee | 51 min |
| Aug 21, 6:03 PM CDT | Special Weather Statement | TAE | Dale | 42 min |
| Aug 21, 6:32 PM CDT | Areal Flood Advisory | TAE | Henry | 118 min |
| Aug 21, 6:54 PM CDT | Special Weather Statement | TAE | Houston | 51 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.